PDA

View Full Version : Lupus and back pain? (and steroid injections?)



TiffanyP
10-28-2013, 09:43 AM
Hello all,
I have for about the last two weeks been having VERY bad back pain, like the kind where I am only getting about 3 hours of sleep a night and break down and cry because the pain is so bad...so I called my rheumy and asked him for a different medication, as Naproxen did absolutely NOTHING for it, and he said he wanted me to come in and get a steroid injectection, which I'll be honest, TERRIFIED me, so i chickened out...Have any of you received similar injections?

tgal
10-28-2013, 07:49 PM
Sorry you are in such pain. I will admit to being like you when I first became ill but now steroid shots are my friend more then they should be. They really don't hurt that bad (especially compared to what you are most likely feeling now)

steve.b
10-28-2013, 10:02 PM
having a steroid injection at the site of back pain ...... is a common way to mask the pain ... so you can get on with life.

it is not usually meant to be a cure, just a mask.

i have had to have several, over my life time so far.
and also know of many others who have also had this done.

BonusMom
10-29-2013, 05:03 AM
I sorry you're experiencing so much pain, but as Steve and Mari have said, the steroid injections may prove valuable in helping with pain management.

debbie-b
10-29-2013, 05:22 AM
Hello all,
I have for about the last two weeks been having VERY bad back pain, like the kind where I am only getting about 3 hours of sleep a night and break down and cry because the pain is so bad...so I called my rheumy and asked him for a different medication, as Naproxen did absolutely NOTHING for it, and he said he wanted me to come in and get a steroid injectection, which I'll be honest, TERRIFIED me, so i chickened out...Have any of you received similar injections?

Hi Tiffany,

I have had a steroid shot for my back pain and it did not work. When I have back pain, I take Mobic, which helps a little. Now, if I take oral steroids, it does take away my back pain.

Debbie

tgal
10-29-2013, 10:48 AM
The one that scared the mess out of me was the one that went into my temple. Honestly it wasn't too bad but seeing it coming made me want to run

colorsue
11-03-2013, 10:29 AM
Hi Tiffany,

I'm sorry to hear about your pain. I would RUN, not walk to an experienced Dr. who gives ESIs (Epidural Steroidal Injections) if I were in your situation. I have had 7 ESIs over the years and the pain relief is heaven-sent. The pain of receiving an ESI is very very minor compared to what you've described. The injection takes about 20 seconds. What is your greatest fear about doing this? Maybe if you tell us specifically what is stopping you, we could help you more.

Sue